MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0435
Medical Device Problem Codes Degraded (1153); Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 12/28/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
 
Event or Problem Description
Patient called stating he had a right hip replacement done on (b)(6) 2008 and is experiencing pain as he walks.Patient also reported that his doctor mentioned bone loss and loosening in his hip.Patient would like to know if his implants were part of a recall.
 
Additional Manufacturer Narrative
An event regarding loosening & pain involving an accolade stem was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product remains implanted.- clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: x-ray printouts include a series dated november 1, 2019, which is an ap of the pelvis and lateral of the right hip demonstrating bilateral uncemented total hip arthroplasties with no screws in the acetabular component.The right hip demonstrates brooker iii heterotopic ossification.X-rays dated (b)(6) 2019 are an ap of the pelvis and lateral of the right hip, which is unchanged.Based upon the information available for review, there is no indication that any symptoms described as related to the right total hip arthroplasty are due to the prosthetic components and the recall of the implanted prosthetic femoral head.Persistent lumbar pathology and radicular pain, as well as heterotopic ossification are more likely the cause of the symptoms described.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the patient would like to know if his implants were part of a recall.The accolade stem was determined not to be involved in recall.The exact cause of the event could not be determined because insufficient information was provided.Additional information including return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/metallosis involving an accolade stem that was mated with an lfit v40 cocr head was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned devices was performed as part of the material analysis: "images show the accolade stem, the lfit head, and the trident insert assembled in the trident acetabular shell.On visual examination, bone growth was observed on the coated region of the stem.Shows yellow discolouration on the trident insert consistent with oxidation, possibly a result of synovial fluid absorption.Mechanical damage was also observed on the insert.Stereo microscope shows the presence of discolouration and material wear on the stem trunnion.Explantation damage which was observed on all sides of the stem.Dark discolouration observed within the head taper with showing black discolouration and material wear on the side walls of the head taper.A stereo microscope image of marks observed on the proximal surface of the head." material analysis: a material analysis was performed on the returned devices which concluded the following: "review of accolade tmzf hip stem, catalogue # 6020-0435, lot code 26167401, lfit cocr head, catalogue # 6260-9-044, lot code n64mme and trident insert, catalogue # 623-00-44h, lot code ky8mhe was completed for evidence of wear.Characterisation using stereo microscopy confirmed material wear of the stem trunnion and within the head taper of the lfit head.Energy dispersive spectroscopy confirmed oxidation of the stem and head in the discoloured regions, indicating corrosion.No manufacturing related defects were observed on the examined areas of the components." clinician review: a review of the provided medical records by a clinical consultant indicated: "on (b)(6) 2023 the tha in question was revised for pain, elevated serum metal ions and suspicion of component loosening.Intra-operatively metalosis was described with black staining of the tissues.The acetabulum was not well fixed and easily removed.Upon removal of the metal head black material was seen on the trunnion but the trunnion itself was "intact" heterotopic ossification was also noted.It is confirmed that the patient underwent a revision tha for pain, acetabular lack of fixation, metallosis and elevated serum metal ions.The root cause of the lack of acetabular fixation and trunnionosis cannot be determined from the documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain, loosening of the acetabular component, and trunnionosis/metallosis at the stem-head junction.The reported accolade stem was mated with an lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient called stating he had a right hip replacement done.On (b)(6) 2008 and is experiencing pain as he walks.Patient also reported that his doctor mentioned bone loss and loosening in his hip.Patient would like to know if his implants were part of a recall.Update per the medical records received: the patient was revised on (b)(6) 2023 due to metallosis/trunnionosis at the stem-head junction and loosening of the acetabular component.The entire construct was revised to competitor implants.

Brand Name
ACCOLADE TMZF HIP STEM #4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key9693266
Report Number0002249697-2020-00259
Device Sequence Number2844613
Product Code LPH
UDI-Device Identifier04546540510563
UDI-Public04546540510563
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Model Number6020-0435
Device Catalogue Number6020-0435
Device Lot Number26167401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer02/06/2020
08/26/2024
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/05/2020
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale